Alert archive / Arizona / Flash Flood Warnings in 2022
Flash Flood Warning 3, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jun 25, 2022, 3:36 PM MST for Coconino County, Arizona. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2022, 3:36 PM MST (22:36 UTC)
- Expired
- Jun 25, 2022, 5:30 PM MST
- In force
- 114 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Coconino County, AZ
The radar
The Cedar City radar (KICX), 150 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.6 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -213 J/kg
- Mixed-layer LCL
- 3950 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
506
WGUS55 KFGZ 252236
FFWFGZ
AZC005-260030-
/O.NEW.KFGZ.FF.W.0003.220625T2236Z-220626T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Flagstaff AZ
336 PM MST Sat Jun 25 2022
The National Weather Service in Flagstaff has issued a
* Flash Flood Warning for...
The Antelope Creek basin in...
Coconino County in north central Arizona...
* Until 530 PM MST.
* At 335 PM MST, Doppler radar indicated thunderstorms producing
heavy rain over the Antelope Creek basin. Between 0.5 and 0.75
inches of rain have fallen. Additional rainfall amounts of 0.25 to
0.5 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding in and around the Antelope
Creek basin.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of areas in and around
the Antelope Creek basin.
* Some locations that will experience flash flooding include...
Page, Antelope Canyon Near Sr 98, Antelope Creek Basin, Glen
Canyon National Recreation Area, Lake Powell and Navajo
Reservation.
This includes the following slot canyons...
Upper Antelope Canyon, Lower Antelope Canyon, Owl Canyon,
Rattlesnake Canyon, Ramshead Canyon and Porcupine Canyon.
This includes the following creeks, washes and rivers...
Antelope Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get out of Antelope Canyon and other area slot canyons immediately!
Deadly flash flooding is imminent or occurring!
&&
LAT...LON 3694 11143 3690 11138 3683 11133 3683 11139
3689 11143 3694 11144
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JJ2 follow-up statements
087
WGUS75 KFGZ 260002
FFSFGZ
Flash Flood Statement
National Weather Service Flagstaff AZ
502 PM MST Sat Jun 25 2022
AZC005-260030-
/O.CON.KFGZ.FF.W.0003.000000T0000Z-220626T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coconino AZ-
502 PM MST Sat Jun 25 2022
...FLASH FLOOD WARNING FOR THE ANTELOPE CREEK BASIN REMAINS IN
EFFECT UNTIL 530 PM MST THIS AFTERNOON FOR COCONINO COUNTY...
At 459 PM MST, Doppler radar indicated that rain has decreased over
the Antelope Creek basin. However, between 0.75 and 1 inch of rain
fell earlier this afternoon. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding in and around the Antelope Creek basin.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of areas in and around
the Antelope Creek basin.
Some locations that will experience flash flooding include...
Page, Antelope Canyon Near Sr 98, Antelope Creek Basin, Glen
Canyon National Recreation Area, Lake Powell and Navajo
Reservation.
This includes the following slot canyons...
Upper Antelope Canyon, Lower Antelope Canyon, Owl Canyon,
Rattlesnake Canyon, Ramshead Canyon and Porcupine Canyon.
This includes the following creeks, washes and rivers...
Antelope Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get out of Antelope Canyon and other area slot canyons immediately!
Deadly flash flooding is imminent or occurring!
&&
LAT...LON 3694 11143 3690 11138 3683 11133 3683 11139
3689 11143 3694 11144
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JJ426
WGUS75 KFGZ 260030
FFSFGZ
Flash Flood Statement
National Weather Service Flagstaff AZ
530 PM MST Sat Jun 25 2022
AZC005-260040-
/O.EXP.KFGZ.FF.W.0003.000000T0000Z-220626T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coconino AZ-
530 PM MST Sat Jun 25 2022
...FLASH FLOOD WARNING FOR THE ANTELOPE CREEK BASIN WILL EXPIRE AT
530 PM MST THIS AFTERNOON FOR COCONINO COUNTY...
The heavy rain has ended over the Antelope Canyon area with only
light rain continuing. Flooding is no longer expected, though some
light flows may continue this evening through Antelope Creek.
LAT...LON 3694 11143 3690 11138 3683 11133 3683 11139
3689 11143 3694 11144
$$
JJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 2:27 PM MST, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 25, 2:27 PM MST, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 227 PM MST Sat Jun 25 2022 .SYNOPSIS...Monsoonal flow will continue to bring showers and thunderstorms to central and northern Arizona well into next week. Gusty winds, localized heavy rainfall, and lightning will be the primary concerns. && .DISCUSSION...Weak steering flow and instability have led to topographically-favored convection with outflow-dominated propagation. Satellite shows that the storms are being well- ventilated by anvil-level flow toward the northeast, allowing the storms to grow most efficiently on the SW flanks along the prominent outflows. PW's are good for this time of year, but not particularly rich, at around 0.6" in Flagstaff. A few storms have become strong, with the heavier local accumulations on the order of 0.5"- 1.0". A weak flow pattern aloft will keep Arizona within the monsoon moisture plume through next week. The ebb and flow of monsoon activity will be modulated by the magnitude of the moisture, weak forcing, and storm motion within the steering-level flow. As the upper level high strengthens over southern Nevada and moves over Arizona Tuesday and Wednesday, a slight down-tick in activity is expected within the subsident atmosphere beneath the axis of the high pressure. By Thursday and Friday, the high slides to the east of Arizona and could engender a more robust surge of moisture into the area from the south. In any case, the primary threats for locally heavy rain and gusty winds with the strongest storms will contine across Northern Arizona. && .AVIATION....For the 00Z TAF package...Scattered thunderstorms with LCL MVFR conditions, erratic winds, and locally heavy rain will diminish after 02Z this evening. Scattered thunderstorms will develop again on Sunday, most numerous over the high terrain. && .FIRE WEATHER...Scattered showers and thunderstorms will develop again on Sunday and Monday, with frequent lightning, gusty outflow winds, and locally heavy rain with the strongest storms. Tuesday through Thursday...Our typical monsoon cycle of daily scattered thunderstorms will continue through Thursday. Outside of storm activity, winds will generally be light and temperatures slightly below normal. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...BAK AVIATION...BAK FIRE WEATHER...BAK For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Special weather statement, Jun 25, 1:03 PM MST, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
103 PM MST Sat Jun 25 2022
AZZ008-037-252045-
Yavapai County Valleys and Basins-Yavapai County Mountains-
103 PM MST Sat Jun 25 2022
...A strong thunderstorm will impact portions of central Yavapai
County east of Peeples Valley through 145 PM MST...
At 102 PM MST, Doppler radar was tracking a strong thunderstorm near
Wagoner, or 20 miles northeast of Wickenburg, moving southeast
slowly at 5 to 10 mph.
HAZARD...Wind gusts up to 50 mph, up to half inch hail, and heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Walnut Grove, Crown King and Wagoner.
This includes State Route 89 between mile markers 282 and 283.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3430 11273 3437 11256 3418 11228 3406 11266
TIME...MOT...LOC 2002Z 335DEG 8KT 3423 11261
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
JMSpecial weather statement, Jun 25, 1:14 PM MST, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
114 PM MST Sat Jun 25 2022
AZZ015-016-038-252100-
Western Mogollon Rim-Oak Creek and Sycamore Canyons-Eastern Mogollon
Rim-
114 PM MST Sat Jun 25 2022
...A strong thunderstorm will impact portions of Coconino County
south of Flagstaff through 200 PM MST...
At 113 PM MST, Doppler radar was tracking a strong thunderstorm near
Munds Park, or 13 miles east of Sedona. This storm was nearly
stationary.
HAZARD...Wind gusts up to 50 mph, up to half inch hail, and heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sedona, Munds Park, Garland's Oak Creek Lodge, Slide Rock State Park
and Manzanita Campground.
This includes the following highways...
Interstate 17 between mile markers 313 and 326.
State Route 179 near mile marker 313.
State Route 89A between mile markers 375 and 382.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3501 11156 3491 11147 3480 11151 3481 11155
3481 11176 3496 11177
TIME...MOT...LOC 2013Z 046DEG 2KT 3493 11157
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
JMSpecial weather statement, Jun 25, 1:30 PM MST, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
130 PM MST Sat Jun 25 2022
AZZ016-018-252100-
Northern Gila County-Eastern Mogollon Rim-
130 PM MST Sat Jun 25 2022
...A strong thunderstorm will impact portions of Gila and Coconino
Counties through 200 PM MST...
At 129 PM MST, Doppler radar was tracking a strong thunderstorm near
Pine, or 9 miles northwest of Payson. This storm was nearly
stationary.
HAZARD...Wind gusts up to 50 mph, up to half inch hail., and heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Geronimo Estates, Pine, Strawberry and Tonto Natural Bridge State
Park.
This includes State Route 87 between mile markers 260 and 273.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3427 11142 3431 11154 3443 11152 3437 11131
TIME...MOT...LOC 2029Z 197DEG 2KT 3434 11145
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
JMSpecial weather statement, Jun 25, 1:52 PM MST, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
152 PM MST Sat Jun 25 2022
AZZ008-037-252130-
Yavapai County Valleys and Basins-Yavapai County Mountains-
152 PM MST Sat Jun 25 2022
...A strong thunderstorm will impact portions of Yavapai County
through 230 PM MST...
At 150 PM MST, Doppler radar was tracking a strong thunderstorm near
Wagoner just west of Crown King, or 23 miles northeast of
Wickenburg, slowly moving south at 5 to 10 mph.
HAZARD...Wind gusts up to 50 mph, up to half inch hail, and heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Crown King, Wagoner and Walnut Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3431 11253 3425 11232 3405 11230 3412 11266
TIME...MOT...LOC 2050Z 015DEG 10KT 3420 11245
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
JMSpecial weather statement, Jun 25, 2:43 PM MST, 53 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
243 PM MST Sat Jun 25 2022
AZZ018-252230-
Northern Gila County-
243 PM MST Sat Jun 25 2022
...Strong thunderstorms will impact portions of Gila County through
330 PM MST...
At 242 PM MST, Doppler radar was tracking strong thunderstorms along
a line extending from near Payson to Rye to Jakes Corner. Movement
was northeast at 10 mph.
HAZARD...Winds in excess of 40 mph, up to half inch hail, and heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Payson, Star Valley, Oxbow Estates, Round Valley, East Verde Estates,
Mesa Del Caballo, Jakes Corner, Gisela, Rye, Deer Creek and Houston
Mesa Campground.
This includes the following highways...
State Route 260 between mile markers 252 and 257.
State Route 188 between mile markers 271 and 276.
State Route 87 southbound between mile markers 241 and 251.
State Route 87 between mile markers 231 and 259.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3432 11137 3420 11108 3396 11109 3398 11141
3405 11144 3415 11147 3423 11154
TIME...MOT...LOC 2142Z 226DEG 8KT 3423 11142 3412 11132 3401 11134
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
JMSpecial weather statement, Jun 25, 3:24 PM MST, 12 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
424 PM MDT Sat Jun 25 2022
AZZ005-009-252300-
Marble and Glen Canyons-Northeast Plateaus and Mesas Hwy 264
Northward-
424 PM MDT Sat Jun 25 2022
...A strong thunderstorm will impact Page and Lake Powell through
500 PM MDT/400 PM MST/...
At 421 PM MDT/321 PM MST/, Doppler radar was tracking a strong
thunderstorm over Big Five, or over Page. This storm was nearly
stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Page, Big Five, LeChee, Antelope Canyon Near Sr 98, Wahweap, Antelope
Creek Basin, Lake Powell and Waterholes Canyon.
This includes the following highways...
State Route 98 between mile markers 548 and 549.
U.S. Highway 89 between mile markers 538 and 556.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near Lake Powell, get out of the water and move indoors or
inside a vehicle. Strong winds will cause dangerous boating
conditions. Remember, lightning can strike out to 10 miles from the
parent thunderstorm. If you can hear thunder, you are close enough
to be struck by lightning. Move to safe shelter now! Do not be
caught on the water in a thunderstorm.
&&
LAT...LON 3700 11120 3679 11118 3676 11154 3700 11163
TIME...MOT...LOC 2221Z 166DEG 3KT 3688 11143
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JJThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 11:28 AM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 32 min |
| Jun 25, 12:06 PM MST | Flash Flood Warning | FGZ | Coconino | 3 hr |
| Jun 25, 1:03 PM MST | Special Weather Statement | FGZ | Yavapai | 42 min |
| Jun 25, 1:14 PM MST | Special Weather Statement | FGZ | 46 min | |
| Jun 25, 1:30 PM MST | Special Weather Statement | FGZ | 30 min | |
| Jun 25, 1:52 PM MST | Special Weather Statement | FGZ | Yavapai | 38 min |
| Jun 25, 2:43 PM MST | Special Weather Statement | FGZ | 47 min | |
| Jun 25, 3:06 PM MST | Areal Flood Advisory | FGZ | Coconino, Gila | 3 hr |
| Jun 25, 3:10 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 32 min |
| Jun 25, 3:24 PM MST | Special Weather Statement | FGZ | 36 min | |
| Jun 25, 4:23 PM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.